Large Deviation Principle for Benedicks-Carleson Quadratic Maps

Yong Moo Chung, Hiroki Takahasi

Research output: Contribution to journalArticle

9 Citations (Scopus)

Abstract

Since the pioneering works of Jakobson and Benedicks & Carleson and others, it has been known that a positive measure set of quadratic maps admit invariant probability measures absolutely continuous with respect to Lebesgue. These measures allow one to statistically predict the asymptotic fate of Lebesgue almost every initial condition. Estimating fluctuations of empirical distributions before they settle to equilibrium requires a fairly good control over large parts of the phase space. We use the sub-exponential slow recurrence condition of Benedicks & Carleson to build induced Markov maps of arbitrarily small scale and associated towers, to which the absolutely continuous measures can be lifted. These various lifts together enable us to obtain a control of recurrence that is sufficient to establish a level 2 large deviation principle, for the absolutely continuous measures. This result encompasses dynamics far from equilibrium, and thus significantly extends presently known local large deviations results for quadratic maps.

Original languageEnglish
Pages (from-to)803-826
Number of pages24
JournalCommunications in Mathematical Physics
Volume315
Issue number3
DOIs
Publication statusPublished - 2012 Sep 26
Externally publishedYes

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Fingerprint Dive into the research topics of 'Large Deviation Principle for Benedicks-Carleson Quadratic Maps'. Together they form a unique fingerprint.

  • Cite this